All Rights Reserved
AccessEcon LLC 2006, 2008.
Powered by MinhViet JSC
ralph lauren polo

 
Christian Weber
 
''Linearity, Slutsky symmetry, and a conjecture of Hicks''
( 2002, Vol. 4 No.12 )
 
 
Hicks (1956) conjectured that Slutsky symmetry should hold for discrete as well as infinitesimal price changes if demand functions are globally linear. This paper proves this conjecture using the LES utility function and the Slutsky compensation for price changes. More importantly, in sharp contrast to previous doubts expressed by Hicks, Samuelson and others, this paper provides the first formal demonstration that compensated cross price effects can indeed be symmetric for discrete changes in prices.
 
 
Keywords:
JEL: D1 - Household Behavior: General
 
Manuscript Received : Jul 02 2002 Manuscript Accepted : Jul 08 2002

  This abstract has been downloaded 752 times                The Full PDF of this paper has been downloaded 87771 times